Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 23, 2016, 4:40 PM PDT for Lincoln County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2016, 4:40 PM PDT (23:40 UTC)
- Expired
- Aug 23, 2016, 5:15 PM PDT
- In force
- 35 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 145 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713 WUUS55 KVEF 232340 SVRVEF NVC017-240015- /O.NEW.KVEF.SV.W.0076.160823T2340Z-160824T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 440 PM PDT TUE AUG 23 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 515 PM PDT * AT 440 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PIOCHE...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PIOCHE...MEADOW VALLEY CAMPGROUND...ECHO CANYON STATE PARK AND HORSETHIEF GULCH CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3792 11459 3810 11452 3802 11419 3780 11432 TIME...MOT...LOC 2340Z 293DEG 16KT 3799 11447 $$ ASG
2 follow-up statements
180 WWUS55 KVEF 232357 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 457 PM PDT TUE AUG 23 2016 NVC017-240015- /O.CON.KVEF.SV.W.0076.000000T0000Z-160824T0015Z/ LINCOLN NV- 457 PM PDT TUE AUG 23 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 457 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PIOCHE...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PIOCHE...MEADOW VALLEY CAMPGROUND...ECHO CANYON STATE PARK AND HORSETHIEF GULCH CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3792 11459 3810 11452 3802 11419 3780 11432 TIME...MOT...LOC 2357Z 293DEG 16KT 3796 11438 $$ ASG
073
WWUS55 KVEF 240008
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
508 PM PDT TUE AUG 23 2016
NVC017-240018-
/O.EXP.KVEF.SV.W.0076.000000T0000Z-160824T0015Z/
LINCOLN NV-
508 PM PDT TUE AUG 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 515 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3792 11459 3810 11452 3802 11419 3780 11432
TIME...MOT...LOC 0000Z 293DEG 16KT 3796 11438
$$
ASGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:50 PM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 23, 2:50 PM PDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 250 PM PDT TUE AUG 23 2016 .SYNOPSIS...Scattered thunderstorms are possible through this evening across southern Nevada and northwest Arizona and Inyo County in California. Generally dry conditions are expected Wednesday across the region. Thunderstorm chances will return to the forecast for the southern Great Basin and northwest Arizona Thursday through Saturday. && .DISCUSSION...Tonight through Tuesday. Showers and thunderstorms were developing about as expected this afternoon...mainly over higher terrain north and east of Las Vegas. Models indicate this activity continuing through the evening as cells track generally southeastward. A couple of the hi-res models have been showing activity tracking southeast out of Inyo County and the southern Great Basin across Clark and the northern two thirds of Mohave County through midnight...possibly hitting the Las Vegas Valley and possibly lingering after midnight in portions of Mohave County. Most of the area will be fairly dry and stable Wednesday under northwest flow. There is still an outside chance of an afternoon thunderstorms in northern Mohave County and over the Sierra. The next mid/upper level trough will drop down over Nevada Thursday and linger through Saturday leading to scattered thunderstorms over mainly Lincoln and Mohave Counties. High pressure will push into southern California Sunday and Monday with dry conditions area wide and warming temperatures. The high may linger through Tuesday although the ECMWF brings a trough into the Pacific Northwest, suppressing the high. Kept dry conditions in the forecast for Tuesday with temperatures a little above normal. && .AVIATION...For McCarran...Mainly light winds favoring typical diurnal trends through Wednesday. Thunderstorms are possible in the Peach Springs, Mormon Mesa, and Beatty corridors through this evening and thunderstorms cannot be totally ruled out at the terminal this evening. Gusty and erratic winds are possible due to thunderstorm activity. Areas of mechanical turbulence should be expected near thunderstorm activity. For the rest of southern Nevada...northwest Arizona...and southeast California...Mainly light winds favoring typical diurnal trends through 00z today. Gusty and erratic thunderstorm outflow winds will be possible across much of the region by 00-03z. Scattered showers and thunderstorms mainly north of Las Vegas late this afternoon will track southeast this evening and could persist across Mohave County until the early morning hours of Wednesday. Mainly dry conditions are expected Wednesday. Areas of mechanical turbulence should be expected near thunderstorm activity. && .SPOTTER INFORMATION STATEMENT...Thunderstorms will be less widespread today, and mainly over the mountains. However, spotters are encouraged to report significant weather according to standard operating procedures. && Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 23, 11:05 AM PDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1105 AM PDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD 6 W VALLEY OF FIRE STAT 36.43N 114.63W
08/22/2016 CLARK NV EMERGENCY MNGR
VALLEY OF FIRE ROAD WAS CLOSED DUE TO
FLOODING/DEBRIS OVER THE ROADWAY.
0947 PM FLASH FLOOD 5 WNW MOAPA 36.71N 114.67W
08/22/2016 CLARK NV EMERGENCY MNGR
RANCH ROAD IN MOAPA WAS CLOSED DUE TO
FLOODING/DEBRIS OVER THE ROADWAY.
0935 PM FLASH FLOOD 4 NNW NELLIS AFB 36.28N 115.07W
08/22/2016 CLARK NV EMERGENCY MNGR
EASTBOUND I-215 WAS CLOSED BETWEEN RANGE
ROAD AND LAMB BLVD DUE TO FLOODING.
0910 PM FLASH FLOOD 7 WNW MOAPA 36.72N 114.72W
08/22/2016 CLARK NV EMERGENCY MNGR
WARM SPRINGS ROAD WAS CLOSED DUE TO
FLOODING/DEBRIS OVER THE ROADWAY.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Aug 23, 3:56 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
356 PM PDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 SSW EAGLE VALLEY RESE 37.99N 114.22W
08/23/2016 U0.50 INCH LINCOLN NV PUBLIC
STAFF MEMBER AT THE EAGLE VALLEY RESORT
REPORTED HALF INCH HAIL THAT LASTED FOR
ABOUT 15 TO 20 MINUTES. .
&&
ASGLocal storm report, Aug 23, 4:10 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 PM PDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 7 SSE EAGLE VALLEY RESE 37.92N 114.17W
08/23/2016 U66 MPH LINCOLN NV MESONET
IMMEGRATION WASH MESONET RECORDED A WIND
GUST OF 66 MPH. TIME BASED ON HAIL REPORTS
AND RADAR ESTIMATION. .
&&
ASGLocal storm report, Aug 23, 4:10 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 PM PDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 7 SSE EAGLE VALLEY RESE 37.92N 114.17W
08/23/2016 U66 MPH LINCOLN NV MESONET
IMMIGRATION WASH MESONET RECORDED A WIND
GUST OF 66 MPH. TIME BASED ON HAIL REPORTS
AND RADAR ESTIMATION.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:03 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Aug 22, 6:20 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 22, 6:45 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 22, 6:57 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Aug 22, 7:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 36 min |
| Aug 22, 7:20 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 22, 7:37 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 19 min |
| Aug 22, 7:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 45 min |
| Aug 22, 8:19 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 41 min |
| Aug 22, 8:22 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Aug 22, 8:31 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 22, 8:54 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 51 min |
| Aug 22, 9:42 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 33 min |
| Aug 22, 10:13 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 22, 11:16 PM PDT | Areal Flood Advisory | VEF | Clark | 119 min |
| Aug 23, 2:24 AM PDT | Areal Flood Warning | VEF | Clark | 24 hr |
| Aug 23, 3:07 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 38 min |
| Aug 23, 4:56 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.